Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 28, 2023, 11:14 AM MST for Mohave County, Arizona; Lincoln County, Nevada; San Bernardino County, California. It took effect at Sep 29, 2023, 8:00 PM MST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2023, 11:14 AM MST (18:14 UTC)
- In effect from
- Sep 29, 2023, 8:00 PM MST
- Expired
- Sep 30, 2023, 11:00 PM MST
- In force
- 27 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 40 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3566 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854 WWUS75 KVEF 281814 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1114 AM PDT Thu Sep 28 2023 AZZ001-003-292200- /O.NEW.KVEF.WI.Y.0035.230930T1700Z-231001T0300Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 1114 AM MST Thu Sep 28 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Plateau and Northwest Deserts. * WHEN...From 10 AM to 8 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
6 follow-up statements
060 WWUS75 KVEF 290938 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 238 AM PDT Fri Sep 29 2023 CAZ523-292145- /O.EXB.KVEF.WI.Y.0035.230930T0300Z-231001T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 238 AM PDT Fri Sep 29 2023 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 8 PM this evening to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ015-292145- /O.EXA.KVEF.WI.Y.0035.230930T1700Z-231001T0300Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 238 AM PDT Fri Sep 29 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lincoln County. * WHEN...From 10 AM to 8 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-292145- /O.CON.KVEF.WI.Y.0035.230930T1700Z-231001T0300Z/ Northwest Plateau-Northwest Deserts- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 238 AM MST Fri Sep 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Plateau and Northwest Deserts. * WHEN...From 10 AM to 8 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
359 WWUS75 KVEF 292109 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 209 PM PDT Fri Sep 29 2023 CAZ523-300900- /O.CON.KVEF.WI.Y.0035.230930T0300Z-231001T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 209 PM PDT Fri Sep 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 8 PM this evening to 11 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-300900- /O.CON.KVEF.WI.Y.0035.230930T1700Z-231001T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 209 PM PDT Fri Sep 29 2023 /209 PM MST Fri Sep 29 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Plateau and Northwest Deserts. * WHEN...From 10 AM to 8 PM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
801 WWUS75 KVEF 300859 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 159 AM PDT Sat Sep 30 2023 CAZ523-302200- /O.CON.KVEF.WI.Y.0035.000000T0000Z-231001T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 159 AM PDT Sat Sep 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-302200- /O.CON.KVEF.WI.Y.0035.230930T1700Z-231001T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 159 AM PDT Sat Sep 30 2023 /159 AM MST Sat Sep 30 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Plateau and Northwest Deserts. * WHEN...From 10 AM this morning to 8 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
096 WWUS75 KVEF 301725 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1025 AM PDT Sat Sep 30 2023 AZZ001-003-NVZ015-010300- /O.CON.KVEF.WI.Y.0035.000000T0000Z-231001T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1025 AM PDT Sat Sep 30 2023 /1025 AM MST Sat Sep 30 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Plateau and Northwest Deserts. * WHEN...Until 8 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-010300- /O.CON.KVEF.WI.Y.0035.000000T0000Z-231001T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1025 AM PDT Sat Sep 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
291 WWUS75 KVEF 010241 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 741 PM PDT Sat Sep 30 2023 AZZ001-003-NVZ015-010345- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-231001T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 741 PM PDT Sat Sep 30 2023 /741 PM MST Sat Sep 30 2023/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Wind gusts across Mohave and Lincoln Counties are no longer gusting in excess of 40 mph. Wind speeds will continue to diminish overnight. The wind advisory is set to expire at 8 pm. $$ CAZ523-010600- /O.CON.KVEF.WI.Y.0035.000000T0000Z-231001T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 741 PM PDT Sat Sep 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western Mojave Desert. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
726 WWUS75 KVEF 010556 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1056 PM PDT Sat Sep 30 2023 CAZ523-010700- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-231001T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1056 PM PDT Sat Sep 30 2023 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... West or southwest winds across the western Mojave Desert of San Bernardino County will gradually decrease overnight with gusts generallly less than 30 mph. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 28, 1:32 AM MST, 9 hours 42 minutes earlier.
Area forecast discussion, Sep 28, 1:32 AM MST, 9 hours 42 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 132 AM PDT Thu Sep 28 2023 .SYNOPSIS...Above average temperatures will continue through Friday before an area of low pressure moves into the southern Great Basin, bringing much cooler temperatures, gusty winds, and the chance of precipitation for the weekend. && .SHORT TERM...Today and Friday Pleasant conditions will continue across the forecast for another day today. Early morning satellite images show an area of high clouds passing across the southern third of the CWA. This cloud area should exit the region by late morning, allowing for mostly sunny skies this afternoon. Temperatures will remain warm, with highs running a few degrees above seasonal averages. Readings will cool a few degrees on Friday as the region begins to feel the effects of a storm system approaching from the Pacific Northwest. Southwest winds will also increase by Friday afternoon, with gusts in the 20-30mph range possible in our favored wind belt. .LONG TERM...Saturday through Wednesday The forecast becomes a bit more interesting for the weekend. The strong upper-level area of low pressure mentioned above will dig through the western United States over the weekend, and as the center of the low moves into the southern Great Basin, gusty winds, much cooler temperatures, and a chance of precipitation will enter the forecast. Initially, gusty winds will be the primary concern, with speeds peaking Saturday afternoon. Continued confidence exists in the locations of the gustiest winds, generally along our favored wind belt from Barstow-Daggett through Las Vegas to St. George, UT. The highest wind gusts are expected in western San Bernardino County, eastern Lincoln County, and Mohave County, with chances of 40 mph gusts of 50%, 90%, and 70%, respectively, and wind advisories will likely be needed for these areas. Precipitation chances and amounts will depend on the exact trajectory of this low-pressure system. Ensemble model means have trended slightly westward, which lends to the possibility that the majority of the moisture associated with this system will smack into the Sierra Nevada Mountain Range and wring out before making it into our CWA and leaving much of the area relatively dry. The highest precipitation chances exist across Inyo County and the southern Great Basin, though slight chances will remain as far south as Laughlin/Bullhead City. Rainfall amounts range from 0.25 to 0.75 inches, with higher amounts in the higher elevations of the Sierra and White Mountains. Elsewhere, amounts generally less than 0.2" are possible. The other big story with this system will be temperatures, which will drop by about 20 degrees across the forecast area by Sunday. This will also result in snow levels dropping below 8500 feet in the Sierra and White Mountains. Snow is also possible on the peaks of the Spring Mountains, although the amount of snow that falls will depend entirely on how much moisture makes it up and over the Sierra Nevada (or slips south of the Sierra... depending on the trajectory). We will continue to monitor the forecast in this area, as precipitation of any kind may impact the ongoing Hilary repair efforts. The snowfall accumulation forecast continues to increase for the eastern Sierra Slopes, with 1-3 inches possible near Aspendell and 2-5 inches near Whitney Portal, so those hoping to chase the fall colors should keep an eye on the forecast for this weekend. Beyond Monday, the low-pressure system will move eastward. There is quite a bit of uncertainty for the mid-week period, with some models showing ridging building over the region while others show the trough lingering through the period. Overall, dry conditions and a gradual warming trend are expected, with temperatures climbing back to near-seasonable levels by Wednesday. && .AVIATION...For Harry Reid...Light and variable winds early this morning will become east-southeast generally 5-8 knots before southwest winds develop early this afternoon with gusts 15-20 knots. Gusts will diminish around sunset with south-southwest components less than 10 knots overnight. Mostly clear sky through the period. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds this morning will increase this afternoon with generally south-southwest winds across the region gusting 15-20 knots. Winds will decrease around sunset and remain light tonight. Skies will be mostly clear through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Planz LONG TERM...Planz/Varian AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2023Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.